Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Hiv And The Optic Nerve

Here's a taste of what TheBody.com has to offer on this topic:
Ask the Experts

HIV optic nerve neuropathy

It's been 10 (or more)months since I was diagnosed with HIV optic-nerve neuropathy. The recommended treatment is a regimen being used for idiopathic or demyelinative optic neuritis. This involves 1.5 grams of methyl-prednisolone given...
Rick Stryker, M.D., M.P.H.

Response from Rick Stryker, M.D., M.P.H.

University of California Los Angeles School of Medicine
It does sound as though you are receiving the proper treatment for this difficult condition. This is a highly specialized area, so it is good that you have a specialist managing the situation. You are right that steroids present some risks,... Read more »

Enlarged Optic Nerves connected with HIV+

Dear Doc,My 10 year old daughter is HIV+. Upon a recent eye exam for glasses, the eye dr. said her... Read more »

Optic nerve irritation?

I have been living with AIDS for over 4 yrs, I currently take Atripula and bactrim daily. I just... Read more »
Articles
Henry J. Kaiser Family Foundation

HIV Activates Biochemical Pathway That Leads to Nerve Cell Destruction in Brain, Study Says

HIV can activate a previously unknown biochemical pathway that leads to nerve cell destruction in the brain, a likely cause of neurological symptoms -- including dementia, seizures, depression and loss of memory and motor skills -- that some... Read more »
Henry J. Kaiser Family Foundation

Medical Marijuana Might Reduce Nerve Pain Among People Living With HIV/AIDS, Study Says

Medical marijuana might reduce the pain of peripheral neuropathy, a type of nerve damage, among people living with HIV/AIDS, according to a study published in the Feb. 13 issue of the journal Neurology , the Washington Post reports (Weiss, ... Read more »
U.S. Centers for Disease Control and Prevention

San Francisco: New AIDS Ad Campaign Hits a Nerve

The Stop AIDS Project's four new ads -- which feature HIV-positive San Francisco men suffering from constant diarrhea, protruding stomach ("Crix belly"), night sweats or facial wasting -- are an in-your-face attempt to portray the side effects of... Read more »
The Center for AIDS

Bottom Lines -- Responding to Recent HIV News

Seen and Heard Peripheral neuropathy is a common side effect of nucleoside reverse transcriptase inhibitors (NRTIs). These drugs include AZT (Retrovir), d4T (Zerit), ddI (Videx), 3TC (Epivir), ddC (Hivid), and abacavir (Ziagen). The "d" drugs... Read more »
Connect With Others

HIV Optic Neuropathy

Posted by toper3
Has anyone hear of this Eye condition? Has anyone ever had problems with there eyes as a result of HIV??--after ruling out EVERYTHING ELSE Read more »

Getting up the nerve to get tested

Posted by Anonymous, 3 Replies
I am a 21 year old female. I tested HIV negative about two years ago, following a bout of mono. I was so convinced I had it. I had lots of symptoms, but tested negative. Now I am in the same boat again. I have had a few unprotected sexual encounters... Read more »

Please Read it might calm your nerves!!!

Posted by Noland123, 1 Reply
I realized I'm most likely not HIV+ but I still plan on getting tested 3 months post possible exposure to know for sure. The internet is full of misleading information that will lead you to freak out and make you start to think things that you have... Read more »

Just a question to ease my nerves.... pls. help...

Posted by Anonymous, 2 Replies
I would just like to ask if ARS can manifest itself as a one-day fever/flu? Bcoz i had one after a supposedly extreme low risk grinding with a female masseur... it's just a 1-2 sec grind though.... it's freaking me out... thank you so much... a... Read more »